On the number of partitions into primes

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


There is, apparently, a persistent belief that in the current state of knowledge it is not possible to obtain an asymptotic formula for the number of partitions of a number n into primes when n is large. In this paper such a formula is obtained. Since the distribution of primes can only be described accurately by the use of the logarithmic integral and a sum over zeros of the Riemann zeta-function one cannot expect the main term to involve only elementary functions. However the formula obtained, when n is replaced by a real variable, is in C∞ and is readily seen to be monotonic.

Original languageEnglish (US)
Pages (from-to)109-121
Number of pages13
JournalRamanujan Journal
Issue number1
StatePublished - Jan 2008

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'On the number of partitions into primes'. Together they form a unique fingerprint.

Cite this